TITLE

Cutaneous metastatic adenocarcinoma complicated by spontaneous tumor lysis syndrome: A case report

AUTHOR(S)
YU WANG; CAIJUN YUAN; XIAOMEI LIU
PUB. DATE
August 2014
SOURCE
Oncology Letters;2014, Vol. 8 Issue 2, p905
SOURCE TYPE
Academic Journal
DOC. TYPE
Case Study
ABSTRACT
The present study reports the case of a 71-year-old female with metastatic adenocarcinoma of the skin who developed tumor lysis syndrome (TLS) upon admittance to the First Affiliated Hospital of Liaoning Medical University (Jinzhou, China). The patient presented to the hospital due to multiple subcutaneous nodules, lethargy and weakness, but succumbed without any cancer therapy. Metastases to the skin from solid carcinomas are uncommon, and several studies have reported patients with minimal primary symptoms despite extensive metastatic skin disease. However, few cases were accompanied with spontaneous TLS at the time of presentation. TLS may be a severe complication during the therapy for hematological and oncological diseases. Although spontaneous TLS in internal tumors has been reported, it is extremely rare. The present study highlights the fact that multiple subcutaneous metastases may occur with the symptoms of spontaneous TLS, and may be key for the early recognition of this syndrome.
ACCESSION #
110397835

 

Related Articles

  • A Case of Tumor Lysis Syndrome in a Patient with Pancreatic Adenocarcinoma Treated with Low-Dose Gemcitabine. Brinton, Taylor; Yousuf, Tariq; Steinecker, Gary; Rydel, James // Ochsner Journal;Winter2015, Vol. 15 Issue 4, p455 

    Background: Tumor lysis syndrome (TLS) is a common adverse consequence of treatment of high-grade hematologic malignancies that has been known to occur rarely in some solid tumors, including small cell lung cancer, breast cancer, colorectal cancer, neuroblastoma, ovarian cancer, and...

  • Gemcitabine.  // Reactions Weekly;1/23/2016, Vol. 1585 Issue 1, p133 

    The article describes the case of a 68-year-old man who developed tumour lysis syndrome (TLS) following treatment of gemcitabine for stage IV pancreatic adenocarcinoma with liver metastases.

  • HOW TO DIFFERENTIATE MUCINOUS ECCRINE CARCINOMA FROM CUTANEOUS METASTASIS OF BREAST CARCINOMA? Mlika, Mona; Boudabbous, Emna; Ayadi-Kaddour, Aida; Kassar, Lamia; El Mezni, Faouzi // Our Dermatology Online / Nasza Dermatologia Online;Oct2012, Vol. 3 Issue 4, p346 

    Eccrine skin tumors are rare and represent only 0,05% of all cutaneaous neoplasms. They represent a pitfall especially with cutaneous metastases of carcinoma which are more frequent. We report the case of a 60-year-old woman presented with a frontal scalp mass whose histologic and...

  • Sister Mary Joseph Nodule as a First and Only Sign of Extraovarian Carcinoma. Kolwijck, Eva; Kruitwagen, Roy F.; Massuger, Leon F. // Archives of Pathology & Laboratory Medicine;Dec2008, Vol. 132 Issue 12, p1943 

    Sister Mary Joseph nodule is one of the less well-known signs of intra-abdominal metastatic disease. The primary tumor site is nearly always detected because of specific morphologic and immunohistochemical features of the umbilical tumor. We describe a case of a 74-year-old woman with a Sister...

  • Endometrial Adenocarcinoma Metastasis to Nasal Skin. Sezen, Ozan Seymen; Eraslan, Gülüzar; Coskuner, Temel; Yavuzer, Dilek; Bilici, Ahmet; Bilge, Saliha; Keser, Sevinc Hallac; Gumus, Mahmut; Unver, Seref // Journal of Otolaryngology -- Head & Neck Surgery;Apr2010, Vol. 39 Issue 2, pE8 

    The article describes the case of a 67-year-old female patient who was diagnosed with endometrial adenocarcinoma with metastasis to nasal skin. It cites that the positron-emission tomography-computed tomography (PET-CT) scan revealed that she had pulmonary metastatic nodules. The reason why...

  • Perifollicular Xanthomas Associated with Epidermal Growth Factor Receptor Inhibitor Therapy. Eames, Tatiana; Kroth, Julia; Flaig, Michael J.; Ruzicka, Thomas; Wollenberg, Andreas // Acta Dermato-Venereologica;2010, Vol. 90 Issue 2, p202 

    The article presents a case study of an old woman who developed perifollicular xanthomas with colorectal adenocarcinoma and pulmonary, ovarian, and hepatic metastases. It notes that she was diagnosed with cetuximab-induced acneiform eruption and treated with prednicarbate cream and nadifloxacin....

  • A 53-year-old woman with breast cancer history develops severe eye pain. Williams, Steven L.; Hu, Daniel // Hem/Onc Today;7/10/2012, Vol. 13 Issue 13, p20 

    The article describes the case of a 53 year old white woman who was referred to the New England Eye Center with severe eye pain and a conjunctival mass but eventually diagnosed to have an ocular metastasis from her breast cancer based on the patient's history and exam findings.

  • Hyperuricemia Management. Diaz; Bubalo // Journal of Hematology Oncology Pharmacy;Jun2015, Vol. 5 Issue 2, p19 

    The article provides an overview of the symptomatic conditions in hyperuricemia and its management. It considers hyperuricemia as a complication associated with tumor lysis syndrome (TLS) in patients with aggressive hematologic malignancies. It notes the essential role of aggressive fluid...

  • Trastuzumab.  // Reactions Weekly;Nov2015, Vol. 1578 Issue 1, p285 

    The article describes a case report of a 69-year-old woman who developed tumour lysis syndrome and acute renal failure following treatment with trastuzumab for breast cancer.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics